| Model Number |
FREDX4018-PMA |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Paralysis (1997); Ischemia Stroke (4418); Thrombosis/Thrombus (4440)
| Date of Event |
03/11/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
Ae1 term: stroke.Event start date: 11mar2024.Description: ¿stroke code called after acute development of right neglect.Patient was excavated at 2030 and was apparently moving all extremities but subtly favoring the left side.Got aspirin and plavix for his stent.C/f stent thrombosis.On exam patient has a pupil involved cn3 palsy as well as a lmca syndrome when was this.Bp was 107 systolic that raised to 150 in ct scanner with subsequent improvement in exam, able to answer orientation questions follow request.He did have some pronation with mild of the right arm and the right leg but the facial symmetry also improved.Determined to be 1836 shortly before intubation for his stent.He was determined to be in for thrombolysis, and tnk was given at 2216.¿ per site: relationship to device: not related relationship to procedure: causal.Nihss on (b)(6) 2024: 29 (worse than baseline, however, baseline nihss is not known at this time) did the symptoms last >24hrs: no.Outcome: recovered/ resolved on (b)(6) 2024 (site has been queried to verify if patient went back to baseline or whether if there was a sequalae) ae2 term: stroke.Event start date: 15mar2024.Description: patient presented to the er for evaluation of facial droop with aphasia 10 minutes prior to er visit.Last known well was 0645pm.Right sided weakness noted.Stroke alert activated.Mechanical thrombectomy and angioplasty of l ica occlusion 2/2 fredx plaque rupture.Post procedure mri show scattered l mca and l mca/aca.Successful balloon angioplasty and stenting of in fredx stenosis.Per site: relationship to device: causal.Relationship to procedure: not related nihss on (b)(6) 2024: 18 (worse than baseline, however, baseline nihss is not known at this time) did the symptoms last >24hrs: no.Outcome: recovered/ resolved on (b)(6) 2024.
Additional Manufacturer Narrative
Items returned: - n/a.Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation, nor were any images of the device provided in place of a device return.Procedure and medical imaging was not provided for this investigation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications below is a list of the probable adverse effects (e.G., complications) associated with the use of neurovascular flow diverting stents.¿ allergic reaction, including but not limited to: contrast dye, nitinol metal, and any other medications used during the procedure ¿ amaurosis fugax or transient blindness ¿ aphasia ¿ blindness ¿ cardiac arrhythmia ¿ complications of arterial puncture including pain, local bleeding, or injury to the artery, or adjacent nerves ¿ cranial neuropathy ¿ death ¿ device fracture, migration or misplacement ¿ diplopia ¿ dissection or perforation of the parent artery ¿ headache ¿ hemiplegia ¿ hemorrhage, including intracranial hemorrhage (ich), subarachnoid hemorrhage (sah), and retroperitoneal ¿ hydrocephalus ¿ infection ¿ mass effect ¿ myocardial infarction ¿ neurological deficits ¿ pseudoaneurysm formation ¿ reactions to anti-platelet or anti-coagulant agents ¿ reactions due to radiation exposure, including alopecia, burns ranging in severity from skin reddening to ulcers, cataracts, and delayed neoplasia.¿ reactions to anesthesia and related procedures ¿ reactions to contrast agents including allergic reactions and kidney failure ¿ reduced visual acuity or visual field ¿ retinal artery occlusion or infarction ¿ retinal ischemia ¿ rupture or perforation of the aneurysm ¿ stenosis of stented segment ¿ seizure ¿ stent thrombosis ¿ stroke or tia (transient ischemic attack) ¿ thromboembolic event ¿ vasospasm ¿ visual impairment warnings the fred-27 system should only be delivered through a headway 27 microcatheter and the fred-21 system should only be delivered through a headway 21 microcatheter.If repeated friction is encountered during fred system delivery, verify microcatheter is not kinked or in extremely tortuous anatomy.Confirm that the microcatheter does not ovalize.Confirm that there is adequate sterile heparinized flush solution.Do not reposition the fred system in the parent vessel without fully retrieving the device.The fred system must be retrieved/re-sheathed into the microcatheter and re-deployed at the desired target location or removed completely from the patient.The fred system must not be re-deployed more than three times.Should unusual resistance be felt at any time during access or removal, the introducer/guide catheter/microcatheter and fred system should be removed as a single unit.Applying excessive force during delivery or retrieval of the fred system can potentially result in loss or damage to the device and delivery components.The fred system delivery wire should not be utilized as a guidewire.Do not torque the fred system.A torque device should not be used.Directions for use 17.Advance the delivery wire to transfer the fred system from within the introducer into the microcatheter.18.Warning: do not torque the delivery wire while advancing or retracting the fred system.21.Warning: do not apply undue force.If resistance is encountered at any point during delivery or manipulation, withdraw the unit and select a new fred system.23.Position the fred system for deployment by aligning the fred system implant distal radiopaque end markers past the aneurysm neck, allowing for adequate distal and proximal device landing zones as shown in the following figures for fred-27 system and fred-21 system.26.Note: a slow, proper push/pull technique, encompassing sufficient delivery wire push force, in addition to an opposing microcatheter withdrawal force, to remove excess microcatheter slack while maintaining the microcatheter tip within the center of the parent vessel, will facilitate properly deploying the fred system at the proper location, to achieve full expansion and good vessel apposition.27.Caution: using a rapid microcatheter withdrawal technique to deploy the fred system is not recommended and may result in device elongation or improper deployment.Be aware of delivery wire tip position during deployment.28.If the fred system positioning is not satisfactory, the implant may be recaptured and repositioned if it is not fully deployed.The implant may be recaptured until the point where the distal-most wire marker, collocated distal to the implant proximal markers, is aligned approximately 50% of length proximal to the microcatheter distal marker band.29.Caution: if resistance is felt while recapturing the device, do not continue to recapture.Withdraw the microcatheter slightly to unsheath the device (without exceeding the recapture limit), and then attempt to recapture again.30.Caution: the fred system must not be re-deployed more than three times.31.If fred system positioning is satisfactory, carefully advance the delivery wire while retracting the microcatheter as needed to minimize slack, maintaining the microcatheter around the center of the parent vessel, to allow the implant to deploy across the neck of the aneurysm.Ensure the implant proximal radiopaque end markers are in the advised position (see step 23) proximal to the aneurysm neck for adequate coverage.32.Note: the fred system will expand and may foreshorten up to 60% from its undeployed length.Visually verify opening of the proximal end, ensuring that the microcatheter distal tip marker is pulled back, adequately away from the implant proximal end, to allow the proximal end to freely open.Push forward on the delivery wire to assist in maintaining access within the implant as needed.33.Note: visualize and refer to implant radiopaque end markers to maintain adequate implant length on each side of the aneurysm neck/target location to ensure appropriate coverage.34.Warning: do not fully deploy the fred system if positioning in the parent vessel is not satisfactory.37.Carefully inspect the deployed fred implant under fluoroscopy to confirm that it is completely open and opposed to the vessel wall and not kinked.If the implant is not fully open and apposed or is kinked, consider utilizing a suitable micro guidewire and/or occlusion balloon catheter to fully open the implant.38.Caution: carefully watch the fred implant distal and proximal markers when passing through the implanted device with other devices to avoid displacing the implant.The physical device was not available for evaluation to determine if a condition existed that would have caused or contributed to event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.This information may be updated if additional information is provided at a later date.
Event or Problem Description
See h10.
Additional Manufacturer Narrative
Items returned: - n/a visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation, nor were any images of the device provided in place of a device return.Procedure and medical imaging was not provided for this investigation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications below is a list of the probable adverse effects (e.G., complications) associated with the use of neurovascular flow diverting stents.¿ allergic reaction, including but not limited to: contrast dye, nitinol metal, and any other medications used during the procedure ¿ amaurosis fugax or transient blindness ¿ aphasia ¿ blindness ¿ cardiac arrhythmia ¿ complications of arterial puncture including pain, local bleeding, or injury to the artery, or adjacent nerves ¿ cranial neuropathy ¿ death ¿ device fracture, migration or misplacement ¿ diplopia ¿ dissection or perforation of the parent artery ¿ headache ¿ hemiplegia ¿ hemorrhage, including intracranial hemorrhage (ich), subarachnoid hemorrhage (sah), and retroperitoneal ¿ hydrocephalus ¿ infection ¿ mass effect ¿ myocardial infarction ¿ neurological deficits ¿ pseudoaneurysm formation ¿ reactions to anti-platelet or anti-coagulant agents ¿ reactions due to radiation exposure, including alopecia, burns ranging in severity from skin reddening to ulcers, cataracts, and delayed neoplasia.¿ reactions to anesthesia and related procedures ¿ reactions to contrast agents including allergic reactions and kidney failure ¿ reduced visual acuity or visual field ¿ retinal artery occlusion or infarction ¿ retinal ischemia ¿ rupture or perforation of the aneurysm ¿ stenosis of stented segment ¿ seizure ¿ stent thrombosis ¿ stroke or tia (transient ischemic attack) ¿ thromboembolic event ¿ vasospasm ¿ visual impairment warnings the fred-27 system should only be delivered through a headway 27 microcatheter and the fred-21 system should only be delivered through a headway 21 microcatheter.If repeated friction is encountered during fred system delivery, verify microcatheter is not kinked or in extremely tortuous anatomy.Confirm that the microcatheter does not ovalize.Confirm that there is adequate sterile heparinized flush solution.Do not reposition the fred system in the parent vessel without fully retrieving the device.The fred system must be retrieved/re-sheathed into the microcatheter and re-deployed at the desired target location or removed completely from the patient.The fred system must not be re-deployed more than three times.Should unusual resistance be felt at any time during access or removal, the introducer/guide catheter/microcatheter and fred system should be removed as a single unit.Applying excessive force during delivery or retrieval of the fred system can potentially result in loss or damage to the device and delivery components.The fred system delivery wire should not be utilized as a guidewire.Do not torque the fred system.A torque device should not be used.Directions for use 17.Advance the delivery wire to transfer the fred system from within the introducer into the microcatheter.18.Warning: do not torque the delivery wire while advancing or retracting the fred system.21.Warning: do not apply undue force.If resistance is encountered at any point during delivery or manipulation, withdraw the unit and select a new fred system.23.Position the fred system for deployment by aligning the fred system implant distal radiopaque end markers past the aneurysm neck, allowing for adequate distal and proximal device landing zones as shown in the following figures for fred-27 system and fred-21 system.26.Note: a slow, proper push/pull technique, encompassing sufficient delivery wire push force, in addition to an opposing microcatheter withdrawal force, to remove excess microcatheter slack while maintaining the microcatheter tip within the center of the parent vessel, will facilitate properly deploying the fred system at the proper location, to achieve full expansion and good vessel apposition.27.Caution: using a rapid microcatheter withdrawal technique to deploy the fred system is not recommended and may result in device elongation or improper deployment.Be aware of delivery wire tip position during deployment.28.If the fred system positioning is not satisfactory, the implant may be recaptured and repositioned if it is not fully deployed.The implant may be recaptured until the point where the distal-most wire marker, collocated distal to the implant proximal markers, is aligned approximately 50% of length proximal to the microcatheter distal marker band.29.Caution: if resistance is felt while recapturing the device, do not continue to recapture.Withdraw the microcatheter slightly to unsheath the device (without exceeding the recapture limit), and then attempt to recapture again.30.Caution: the fred system must not be re-deployed more than three times.31.If fred system positioning is satisfactory, carefully advance the delivery wire while retracting the microcatheter as needed to minimize slack, maintaining the microcatheter around the center of the parent vessel, to allow the implant to deploy across the neck of the aneurysm.Ensure the implant proximal radiopaque end markers are in the advised position (see step 23) proximal to the aneurysm neck for adequate coverage.32.Note: the fred system will expand and may foreshorten up to 60% from its undeployed length.Visually verify opening of the proximal end, ensuring that the microcatheter distal tip marker is pulled back, adequately away from the implant proximal end, to allow the proximal end to freely open.Push forward on the delivery wire to assist in maintaining access within the implant as needed.33.Note: visualize and refer to implant radiopaque end markers to maintain adequate implant length on each side of the aneurysm neck/target location to ensure appropriate coverage.34.Warning: do not fully deploy the fred system if positioning in the parent vessel is not satisfactory.37.Carefully inspect the deployed fred implant under fluoroscopy to confirm that it is completely open and opposed to the vessel wall and not kinked.If the implant is not fully open and apposed or is kinked, consider utilizing a suitable micro guidewire and/or occlusion balloon catheter to fully open the implant.38.Caution: carefully watch the fred implant distal and proximal markers when passing through the implanted device with other devices to avoid displacing the implant.The physical device was not available for evaluation to determine if a condition existed that would have caused or contributed to event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.This information may be updated if additional information is provided at a later date.
Additional Manufacturer Narrative
The physical device was not available for evaluation to help determine if a condition existed that would have caused or contributed to event.The investigation cannot verify the event occurred as described, nor could the investigation further investigate the cause of the reported event.This information may be updated if additional information is provided at a later date.Microvention is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by microvention, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Microvention has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, microvention, or its employees that the device, microvention, or its employees caused or contributed to the event described in the report.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
A supplemental report is being submitted as additional information was provided by clinical safety team¿s update that, reportedly, ¿the site has confirmed the death occurred on (b)(6) 2024 due to ae8: recurrent stroke.".
Additional Manufacturer Narrative
Event or Problem Description
A supplemental report is being submitted as additional information was provided by clinical safety team¿s update that, reportedly, ¿this subject has had a major stroke due to device thrombosis on pod 0 (ae1), pod 4 (ae2) and pod 22 (ae8).The subject was exited from the study today due to ¿death¿.Site has been queried to provide cause of death.¿ we have yet to receive the date and cause of death information from clinical study site.